Daily Headaches And Dizziness For Almost 2 Weeks - Doctor Diagnosed With Migraines But Migraine Medication Doesn't Help! Please Help Me.

Question

Asked by NatS

Daily Headaches And Dizziness For Almost 2 Weeks - Doctor Diagnosed With Migraines But Migraine Medication Doesn't Help! Please Help Me.

Hi I'm new here, been having daily headaches for almost 2 weeks now. Started off during a workout and just hit me suddenly, dull but severe pain I had to lie down and was somewhat nauseous felt like a vice around my head. After that, everytime I tried to exert myself it came back. I used to work out 3-4 times a week now I can't at all. I saw my chiropractor and he adjusted my back, I felt great for 2 days and then I started getting dizzy daily. Not so bad I can't function but it fluctuates sometimes all I want to do is lie down and not do anything. Don't have much of an appetite. Tried Axert, did not work. Doctor checked all my neuro symptoms and said he doesn't think it's anything serious and he's not worried about that but he thinks they're just migraines. He gave me Relpax today, I took a dose and it didn't help. The headaches now (without exercise) would probably be classified as mild but I have pressure in my head, mostly on top and front on the right of my head and every now and then in the back, mild photosensitivity and no auras. I usually get up and feel fine, I sleep ok but dizzy in the morning and towards the evening I get a headache. I don't know what to do, please help, what has worked for you? Thank you.

Answer

Hi NatS,

YUCK! I'm sorry this headache is being so persistent. That makes everything hard. Is it a headache or a Migraine? Knowing the difference is important. For one thing, your treatment should be different for headaches and Migraines. Since you chose "Migraine" as your topic, I'm going to answer you based on it being a Migraine.

There is no such thing as "just Migraines" - Migraine is a genetic neurological disease that can be extremely debilitating, as you can see. I doubt the doctor would say you "just" have diabetes. Anyway, from your description you may want to talk to your doctor about primary exertional headache. This is a primary headache that usually comes on suddenly, during execise and has many of the same symptoms you described. You can read more about that in Primary Exertional Headace - The Basics.

Have you been taking anything on a daily basis to relieve this pain? The problem with this is taking Migraine abortive meds such as the triptans or ergotamines or any kind of pain medication (like Tylenol, Advil, or Motrin) -- prescription or over-the-counter -- more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.

Unfortunately, there can be times when a Migraine just doesn't respond to the medications we have, and it goes on and on. If your regular medications haven't stopped this Migraine by now, it's time to call your doctor for help. Sometimes, a steroid taper such as a Medrol DosePack will break the Migraine. Sometimes, the best treatment for intractable Migraines that aren't responding to medications is IV infusion therapy to get the cycle broken. For more information, see IV Treatment of Refractory Migraine. This is also a time when some people seek help from the emergency room.

Good luck and let us know how you make out, OK?

Nancy